Alert archive / California / Small Craft Advisories in 2019

Small Craft Advisory 54, NWS Eureka, CA

May 14, 2019

NWS Eureka, CA issued this small craft advisory at May 14, 2019, 3:10 PM PDT. It took effect at May 15, 2019, 11:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 14, 2019, 3:10 PM PDT (22:10 UTC)
In effect from
May 15, 2019, 11:00 AM PDT
Expired
May 16, 2019, 2:00 AM PDT
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

979 
WHUS76 KEKA 142210
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
310 PM PDT Tue May 14 2019

PZZ475-150615-
/O.NEW.KEKA.SC.Y.0054.190515T1800Z-190516T2100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
310 PM PDT Tue May 14 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 2 PM
PDT THURSDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 11 AM Wednesday to 2 PM PDT
Thursday. 

* WINDS...Southerly 15 to 25 kt with gusts to 30 kt

* WAVES/SEAS...Southerly 6 to 8 ft at 8 seconds, becoming westerly
  10 ft at 10 sec on Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
7 follow-up statements
478 
WHUS76 KEKA 150354
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
854 PM PDT Tue May 14 2019

PZZ470-151200-
/O.EXB.KEKA.SC.Y.0054.190515T2100Z-190516T2100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
854 PM PDT Tue May 14 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 2 PM PDT
THURSDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 2 PM Wednesday to 2 PM PDT
Thursday. 

* WINDS...Southerly increasing to 20 to 30 kt with occasional
  gusts to 35 kt Wednesday afternoon and evening. 

* WAVES/SEAS...Southerly 6 to 8 ft at 8 seconds, becoming 
  westerly 10 ft at 10 seconds on Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-151200-
/O.EXA.KEKA.SC.Y.0054.190515T1800Z-190516T2100Z/
Cape Mendocino to Pt Arena out 10 nm-
854 PM PDT Tue May 14 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 2 PM
PDT THURSDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 11 AM Wednesday to 2 PM PDT
Thursday. 

* WINDS...Southerly increasing to 15 to 25 kt with a few gusts to
  35 kt in the afternoon and evening on Wednesday. 

* WAVES/SEAS...Southerly 6 to 8 ft at 8 seconds, becoming 
  westerly 10 ft at 10 seconds on Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-151200-
/O.CON.KEKA.SC.Y.0054.190515T1800Z-190516T2100Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
854 PM PDT Tue May 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO
2 PM PDT THURSDAY...

* WINDS...Southerly increasing to 20 to 30 kt with occasional 
  gusts to 35 kt Wednesday afternoon and evening. 

* WAVES/SEAS...Southerly 6 to 8 ft at 8 seconds, becoming 
  westerly 10 ft at 10 seconds on Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
917 
WHUS76 KEKA 151005
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
305 AM PDT Wed May 15 2019

PZZ455-475-151815-
/O.EXT.KEKA.SC.Y.0054.190515T1800Z-190517T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
305 AM PDT Wed May 15 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
9 AM PDT FRIDAY...

* WINDS...Southerly increasing to 20 to 30 kt with a few gusts to
  35 kt this afternoon and evening. 

* WAVES/SEAS...Southerly 6 to 9 ft at 8 seconds, becoming westerly
  11 to 15 ft at 11 seconds on Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-151815-
/O.CON.KEKA.SC.Y.0054.190515T2100Z-190516T2100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
305 AM PDT Wed May 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 PM PDT THURSDAY...

* WINDS...Southerly increasing to 20 to 30 kt with occasional
  gusts to 35 kt this afternoon and evening. 

* WAVES/SEAS...Southerly 6 to 8 ft at 8 seconds, becoming 
  westerly 7 to 10 ft at 10 seconds on Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
176 
WHUS76 KEKA 151228
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
528 AM PDT Wed May 15 2019

PZZ450-152030-
/O.EXB.KEKA.SC.Y.0054.190516T0400Z-190516T1700Z/
Pt St George to Cape Mendocino out 10 nm-
528 AM PDT Wed May 15 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
PDT THURSDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 9 PM this evening to 10 AM PDT
Thursday. 

* WINDS...Southerly increasing to 20 to 25 kt with a few gusts to
  30 kt tonight. 

* WAVES/SEAS...Southerly 4 to 7 ft at 7 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-152030-
/O.CON.KEKA.SC.Y.0054.190515T2100Z-190516T2100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
528 AM PDT Wed May 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 PM PDT THURSDAY...

* WINDS...Southerly increasing to 20 to 30 kt with occasional 
  gusts to 35 kt this afternoon and evening. 

* WAVES/SEAS...Southerly 6 to 8 ft at 8 seconds, becoming 
  westerly 7 to 10 ft at 10 seconds on Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-475-152030-
/O.CON.KEKA.SC.Y.0054.190515T1800Z-190517T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
528 AM PDT Wed May 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 9 AM PDT FRIDAY...

* WINDS...Southerly increasing to 20 to 30 kt with a few gusts 
  to 35 kt this afternoon and evening. 

* WAVES/SEAS...Southerly 6 to 9 ft at 8 seconds, becoming 
  westerly 11 to 15 ft at 11 seconds on Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
706 
WHUS76 KEKA 151547
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
847 AM PDT Wed May 15 2019

PZZ455-475-160000-
/O.EXT.KEKA.SC.Y.0054.190515T1800Z-190515T2100Z/
/O.NEW.KEKA.GL.W.0020.190515T2100Z-190516T0300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
847 AM PDT Wed May 15 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect from 2 PM this afternoon to 8 PM PDT this
evening. 

* WINDS...Southerly increasing to 20 to 30 kt with gusts to 35 kt
  this afternoon and evening. Gusts to 40 kt near Cape Mendocino
  are possible this evening. 

* WAVES/SEAS...Southerly 7 to 10 ft at 9 seconds, becoming 
  westerly 11 to 15 ft at 11 seconds on Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ470-160000-
/O.CON.KEKA.SC.Y.0054.190515T2100Z-190516T2100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
847 AM PDT Wed May 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 2 PM PDT THURSDAY...

* WINDS...Southerly increasing to 20 to 30 kt with occasional 
  gusts to 35 kt this afternoon and evening. 

* WAVES/SEAS...Southerly 7 to 10 ft at 9 seconds, becoming 
  westerly 7 to 11 ft at 10 seconds on Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-160000-
/O.CON.KEKA.SC.Y.0054.190516T0400Z-190516T1700Z/
Pt St George to Cape Mendocino out 10 nm-
847 AM PDT Wed May 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 10 AM PDT THURSDAY...

* WINDS...Southerly increasing to 20 to 25 kt with a few gusts 
  to 30 kt tonight. 

* WAVES/SEAS...Southerly 4 to 7 ft at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
256 
WHUS76 KEKA 152125
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
225 PM PDT Wed May 15 2019

PZZ455-160300-
/O.EXP.KEKA.SC.Y.0054.000000T0000Z-190515T2100Z/
/O.CON.KEKA.GL.W.0020.000000T0000Z-190516T0300Z/
Cape Mendocino to Pt Arena out 10 nm-
225 PM PDT Wed May 15 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS...Southerly increasing to 20 to 30 kt with gusts to 35 kt
  this afternoon and evening. Gusts to 40 kt near Cape Mendocino
  are possible. 

* WAVES/SEAS...Southerly 7 to 10 ft at 9 seconds, becoming 
  westerly 11 to 15 ft at 11 seconds on Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ475-160530-
/O.EXP.KEKA.SC.Y.0054.000000T0000Z-190515T2100Z/
/O.EXT.KEKA.GL.W.0020.000000T0000Z-190516T1500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
225 PM PDT Wed May 15 2019

...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THURSDAY...

* WINDS...Southerly increasing to 20 to 30 kt with gusts to 35 kt
  this afternoon and evening. Gusts to 40 kt near Cape Mendocino this
  evening. 

* WAVES/SEAS...Southerly 7 to 10 ft at 9 seconds, becoming 
  westerly 11 to 15 ft at 11 seconds on Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ470-160530-
/O.EXT.KEKA.SC.Y.0054.000000T0000Z-190516T0900Z/
/O.NEW.KEKA.GL.W.0021.190516T0900Z-190516T1500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
225 PM PDT Wed May 15 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT THURSDAY...
...GALE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT THURSDAY...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect from 2 AM to 8 AM PDT Thursday. 

* WINDS...Southerly increasing to 20 to 30 kt with occasional
  gusts to 35 kt this afternoon and evening. Gusts strengthen to
  40 kt early Thursday morning.

* WAVES/SEAS...Southerly 7 to 10 ft at 9 seconds, becoming 
  westerly 7 to 11 ft at 10 seconds on Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ450-160530-
/O.EXT.KEKA.SC.Y.0054.190516T0400Z-190517T0900Z/
Pt St George to Cape Mendocino out 10 nm-
225 PM PDT Wed May 15 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
2 AM PDT FRIDAY...

* WINDS...Southerly increasing to 20 to 25 kt with a few gusts to
  30 kt tonight, strongest near Cape Mendocino. 

* WAVES/SEAS...Southerly 5 to 9 ft at 7 seconds, largest near Cape
  Mendocino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
476 
WHUS76 KEKA 160105
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
605 PM PDT Wed May 15 2019

PZZ455-160915-
/O.CON.KEKA.GL.W.0020.000000T0000Z-190516T0300Z/
/O.EXB.KEKA.GL.W.0021.190516T0900Z-190517T0000Z/
Cape Mendocino to Pt Arena out 10 nm-
605 PM PDT Wed May 15 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 2 AM TO 5 PM PDT THURSDAY...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect from 2 AM to 5 PM PDT Thursday. 

* WINDS...Southerly increasing to 25 to 35 kt this evening. Gusts
  strengthen to 45 kt Thursday morning. 

* WAVES/SEAS...Southerly 12 feet at 9 seconds becoming southwest
  14 feet at 10 seconds during Thursday morning.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ450-160915-
/O.EXT.KEKA.SC.Y.0054.190516T0400Z-190516T0900Z/
/O.EXB.KEKA.GL.W.0021.190516T1200Z-190516T1800Z/
Pt St George to Cape Mendocino out 10 nm-
605 PM PDT Wed May 15 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
2 AM PDT THURSDAY...
...GALE WARNING IN EFFECT FROM 5 AM TO 11 AM PDT THURSDAY...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect from 5 AM to 11 AM PDT Thursday. 

* WINDS...Southerly increasing to 20 to 30 kt kt with a few gusts
  to 35 kt tonight. Winds gusting to 40 kt out of the southeast
  during Thursday morning. 

* WAVES/SEAS...Southerly 8 feet at 8, building to 12 feet at 9
  seconds during Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly recommended
that mariners without the proper experience seek safe harbor prior
to the onset of gale conditions.

&&

$$

PZZ470-160915-
/O.CON.KEKA.SC.Y.0054.000000T0000Z-190516T0900Z/
/O.EXT.KEKA.GL.W.0021.190516T0900Z-190516T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
605 PM PDT Wed May 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 2 AM TO 11 AM PDT THURSDAY...

* WINDS...Southerly 25 to 35 kt with gusts to 45 kt during
  Thursday morning.

* WAVES/SEAS...South 11 feet at 9 seconds building to 15 feet at 9
  seconds during Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ475-160915-
/O.EXT.KEKA.GL.W.0020.000000T0000Z-190517T0000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
605 PM PDT Wed May 15 2019

...GALE WARNING NOW IN EFFECT UNTIL 5 PM PDT THURSDAY...

* WINDS...South 25 to 35 kt with gusts to 40 kt during Thursday. 

* WAVES/SEAS...South 14 feet at 10 seconds building to 20 feet at
  11 seconds during Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$
618 
WHUS76 KEKA 160334
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
834 PM PDT Wed May 15 2019

PZZ450-161145-
/O.CON.KEKA.SC.Y.0054.190516T0400Z-190516T0900Z/
/O.CON.KEKA.GL.W.0021.190516T1200Z-190516T1800Z/
Pt St George to Cape Mendocino out 10 nm-
834 PM PDT Wed May 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 11 AM PDT
THURSDAY...

* WINDS...Southerly increasing to 20 to 30 kt. Winds gusting to 
  40 kt out of the southeast during Thursday morning. 

* WAVES/SEAS...Southerly 8 feet at 8, building to 12 feet at 9 
  seconds during Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ470-161145-
/O.CON.KEKA.SC.Y.0054.000000T0000Z-190516T0900Z/
/O.CON.KEKA.GL.W.0021.190516T0900Z-190516T1800Z/
Pt St George to Cape Mendocino 10 to 60 nm-
834 PM PDT Wed May 15 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
THURSDAY...

* WINDS...Southerly 25 to 35 kt with gusts to 45 kt during 
  Thursday morning. 

* WAVES/SEAS...South 11 feet at 9 seconds building to 15 feet at 
  9 seconds during Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ455-161145-
/O.CON.KEKA.GL.W.0021.190516T0900Z-190517T0000Z/
Cape Mendocino to Pt Arena out 10 nm-
834 PM PDT Wed May 15 2019

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT
THURSDAY...

* WINDS...Southerly 25 to 35 kt. Gusts to 45 kt Thursday.
 
* WAVES/SEAS...Southerly 12 feet at 9 seconds becoming southwest 
  14 feet at 10 seconds during Thursday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ475-161145-
/O.CON.KEKA.GL.W.0020.000000T0000Z-190517T0000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
834 PM PDT Wed May 15 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY...

* WINDS...South 25 to 35 kt with gusts to 40 kt during Thursday.

* WAVES/SEAS...South 14 feet at 10 seconds building to 20 feet 
  at 11 seconds during Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 14, 2:51 PM PDT, 19 minutes earlier.

Area forecast discussion, May 14, 2:51 PM PDT, 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
251 PM PDT Tue May 14 2019

.SYNOPSIS...Periods of light rain will continue across Humboldt and
Del Norte counties through tonight. Heavier rain, below normal
temperatures, and breezy southerly winds are expected across the
entire area Wednesday and Thursday. A brief break is expected
for Friday with more rain during the weekend.

&&

.DISCUSSION...A dramatic pattern change is well underway across
northwest California this afternoon as a weak front decays over the
area, bringing light rain to Del Norte and Humboldt Counties. Rain
has been less prevalent across Mendocino and Trinity Counties today,
however extensive cloud cover has held high temperatures down in the
60s to around 70 degrees, in stark contrast to the highs in the 80s
which had been observed in recent days.

Light rain will remain possible through the overnight hours, however
the more substantial rain threat will arrive on Wednesday as an
upper level trough with a slight negative tilt approaches the coast
and an attendant surface low rapidly deepens off of Cape Mendocino.
This will drive a much more substantial front through the area
during the afternoon, with the heaviest rain focused over Mendocino
and southern Humboldt with lighter amounts farther north. The front
will move through rather quickly, likely capping rainfall totals
near or below 1 inch on Wednesday. The other area of concern with
Wednesday's system will be gusty winds along the Humboldt and
Mendocino coasts as the low strengthens offshore. A Wind Advisory
may eventually be warranted over some of the higher coastal terrain
for Wednesday evening, but have opted to wait another forecast cycle
or two to allow the details to come into clearer focus.

Abundant shower activity will stick around through Thursday as the
center of the upper low moves across the area, also bringing much
cooler daytime temperatures to inland portions of the area for the
next few days. /CB

&&

.LONG TERM...From previous discussion...Friday models have come
into better agreement on some shortwave ridging building over the
area. Most of the showers should have moved out of the area by
Friday morning. Currently it looks like there will be lingering
clouds across the area, but if any areas do manage to clear frost
or freezing temperatures will be likely with the cool airmass.
Temperatures at 850MB are expected to be only around 2C. Some of
the coldest temperatures may be at elevations over 3,000 feet.

Saturday the next system is expected to move onshore. Current
models show this to be the wettest one so far. The ensembles are
showing moderate probabilities of a weak atmospheric river
briefly hitting the area on Saturday and then focusing on areas
south of us. Still it is possible that quite a bit of the area
could see over an inch of rain in 12 to 18 hours. Confidence is
still low on this, but it has the potential to be an unseasonably
strong event. The main impacts would be rapid rises on small
streams and creeks with some minor flooding possible. Mainstem
rivers would likely only see moderate rises and no flooding. MKK

&&

.AVIATION...Light rain this morning has generally given way to VFR
conditions with scattered lower clouds along the coast north of Cape
Mendocino today. This break should continue through this evening
before another front approaches the area, bringing rain and lowering
ceilings once again tonight. A pesky MVFR ceiling has rested around
3000 feet inland, however this is expected to slowly continue to
break up. Surface winds across the area should remain light and
variable for the rest of today before accelerating southerly
tomorrow. There also is potential for some low-level wind shear
along the coast with this next system as a low-level jet moves
onshore, however confidence on precise strength and timing of this
is still low. /TDJ

&&

.MARINE...Winds and seas are still on track, and should remain
light today before southerlies accelerate tomorrow as a front
approaches the region. These southerlies whip up short period
southerly seas by tomorrow afternoon, and before they have a
chance to filter out are reinforced by fresh westerly seas
generated behind the system, which fill in quickly and
aggressively early Thursday morning. This will lead to confused,
washing-machine like conditions, strongest in the southern waters
but extending northward to Pt. Saint George. Seas look to calm
significantly on Friday before several more fronts work through
the area over weekend and into early next week, repeating the
pattern of southerly winds ahead of the fronts and NW winds
behind. There will be several windows for mariners to get out
where winds will be relatively light and smaller seas can be
expected, especially Friday afternoon and evening. /TDJ /WCI

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, May 14, 3:51 AM PDT, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
351 AM PDT Tue May 14 2019

CAZ101>113-151100-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
351 AM PDT Tue May 14 2019

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A significant pattern change is expected to bring a period of below
normal temperatures and above normal rainfall across the area from
Wednesday through the weekend. Over an inch of rain or more is
possible in many areas by Sunday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.